Alert archive / Oregon / Gale Watches in 2021
Gale Watch 28, NWS Medford, OR
NWS Medford, OR issued this gale watch at Oct 21, 2021, 3:24 PM PDT. It took effect at Oct 23, 2021, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 3:24 PM PDT (22:24 UTC)
- In effect from
- Oct 23, 2021, 5:00 AM PDT
- Expired
- Oct 22, 2021, 3:09 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
612 WHUS76 KMFR 212224 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 324 PM PDT Thu Oct 21 2021 PZZ350-356-221400- /O.CON.KMFR.GL.W.0036.000000T0000Z-211022T0000Z/ /O.EXT.KMFR.SE.W.0063.211022T0000Z-211022T0600Z/ /O.NEW.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 324 PM PDT Thu Oct 21 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts 40 to as high as 50 kt and seas 10 to 17 ft at a dominant period of 13 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 15 ft at a dominant period of 12 seconds. For the Gale Watch, south winds 15 to 25 kt with gusts up to 40 kt and seas 10 to 14 ft at a dominant period of 14 seconds likely. * WHERE...All areas for the warnings. The most hazardous conditions during the warnings will be near Cape Blanco westward. The Gale Watch is for areas about 2 NM west of Cape Blanco westward. * WHEN...For the Gale Warning, until 5 PM PDT this afternoon. For the Hazardous Seas Warning, until 11 PM PDT this evening. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-221400- /O.CON.KMFR.GL.W.0036.000000T0000Z-211022T0000Z/ /O.EXT.KMFR.SE.W.0063.211022T0000Z-211022T1200Z/ /O.NEW.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 324 PM PDT Thu Oct 21 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts 40 to as high as 50 kt and seas 12 to 19 ft at a dominant period of 13 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 14 to 19 ft at a dominant period of 15 seconds. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 11 to 15 ft at 13 seconds likely. * WHERE...All areas for the warnings. For the Gale Watch, areas north of the latitude of Gold Beach. * WHEN...For the Gale Warning, until 5 PM PDT this afternoon. For the Hazardous Seas Warning, until 5 AM PDT Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
5 follow-up statements
446 WHUS76 KMFR 220432 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 932 PM PDT Thu Oct 21 2021 PZZ350-356-221745- /O.CON.KMFR.SE.W.0063.000000T0000Z-211022T0600Z/ /O.NEW.KMFR.SC.Y.0108.211022T0600Z-211023T1200Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 932 PM PDT Thu Oct 21 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 15 ft at dominant period of 12 seconds. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 17 ft at 15 seconds expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13 ft at 13 seconds possible. * WHERE...All areas for the warnings. The most hazardous conditions during the warnings will be near Cape Blanco westward. The Gale Watch is for areas about 2 NM west of Cape Blanco westward. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until 5 AM PDT Saturday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-221745- /O.CON.KMFR.SE.W.0063.000000T0000Z-211022T1200Z/ /O.NEW.KMFR.SC.Y.0108.211022T1200Z-211023T1200Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 932 PM PDT Thu Oct 21 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 19 ft at 15 seconds. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 14 to 17 ft at 15 seconds expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 11 to 15 ft at 13 seconds possible. * WHERE...All areas for the warnings. For the Gale Watch, areas north of the latitude of Gold Beach. * WHEN...For the Hazardous Seas Warning, until 5 AM PDT Friday. For the Small Craft Advisory, from 5 AM Friday to 5 AM PDT Saturday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
343 WHUS76 KMFR 220933 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 AM PDT Fri Oct 22 2021 PZZ370-376-222245- /O.CON.KMFR.SE.W.0063.000000T0000Z-211022T1200Z/ /O.EXT.KMFR.SC.Y.0108.211022T1200Z-211023T2100Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 AM PDT Fri Oct 22 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 19 ft at 15 seconds. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 14 to 17 ft at 15 seconds expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 11 to 15 ft possible. * WHERE...All areas for the warnings. For the Gale Watch, areas north of Gold Beach. * WHEN...For the Hazardous Seas Warning, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 AM early this morning to 2 PM PDT Saturday. For the Gale Watch, from late tonight through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-222245- /O.EXT.KMFR.SC.Y.0108.000000T0000Z-211023T2100Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 233 AM PDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 15 ft. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 17 ft at 15 seconds expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 ft possible. * WHERE...All areas for the warnings. The most hazardous conditions during the warnings will be near Cape Blanco westward. The Gale Watch is for areas from about Port Orford northward and beyond 2NM from shore. * WHEN...For the Small Craft Advisory, until 2 PM PDT Saturday. For the Gale Watch, from late tonight through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
508 WHUS76 KMFR 221232 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 532 AM PDT Fri Oct 22 2021 PZZ350-356-370-376-230145- /O.UPG.KMFR.SC.Y.0108.000000T0000Z-211023T2100Z/ /O.NEW.KMFR.SE.W.0064.211022T1232Z-211022T1500Z/ /O.NEW.KMFR.SC.Y.0109.211022T1500Z-211023T2100Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 532 AM PDT Fri Oct 22 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 18 ft. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 12 to 17 ft at 14 seconds expected. For the Gale Watch, south winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 14 ft possible. * WHERE...All areas for the warning and Small Craft Advisory. The most hazardous conditions during the warnings will be near Cape Blanco westward. The Gale Watch is for areas from about Port Orford northward and beyond 2NM from shore. Small Craft Advisory conditions are expected elsewhere. * WHEN...For the Hazardous Seas Warning, until 8 AM PDT this morning. For the Small Craft Advisory, until 2 PM PDT Saturday. For the Gale Watch, from late tonight through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
149 WHUS76 KMFR 221520 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 820 AM PDT Fri Oct 22 2021 PZZ350-356-370-376-230430- /O.EXP.KMFR.SE.W.0064.000000T0000Z-211022T1500Z/ /O.CON.KMFR.SC.Y.0109.000000T0000Z-211023T2100Z/ /O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 820 AM PDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WHAT...For the Small Craft Advisory, seas 12 to 17 ft at 15 seconds. For the Gale Watch, south winds 15 to 25 kt with gusts up to 38 kt and seas 12 to 14 ft at 13 seconds probable. * WHERE...For the Small Craft Advisory, all locations between Florence and Pt. St. George. For the Gale Watch, all areas north of Gold Beach and beyond 5 nm from shore, except near Cape Blanco. * WHEN...For the Small Craft Advisory, until 2 PM PDT Saturday. For the Gale Watch, from late tonight through Saturday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
534 WHUS76 KMFR 222209 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 309 PM PDT Fri Oct 22 2021 PZZ356-231115- /O.EXT.KMFR.SC.Y.0109.000000T0000Z-211024T0900Z/ /O.CAN.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ /O.NEW.KMFR.GL.A.0029.211024T0900Z-211024T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 309 PM PDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 16 ft at 14 seconds. For the Gale Watch, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 ft at 14 seconds. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 2 AM PDT Sunday. For the Gale Watch, from late Saturday night through Sunday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-231115- /O.EXT.KMFR.SC.Y.0109.000000T0000Z-211024T0900Z/ /O.UPG.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ /O.NEW.KMFR.SE.W.0065.211023T1200Z-211023T2100Z/ /O.NEW.KMFR.GL.A.0029.211024T0900Z-211024T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 309 PM PDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 12 to 17 ft at 14 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 ft at 13. For the Gale Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 13 to 18 ft at 14 seconds. * WHERE...Hazardous Seas are from Port Orford North between 10 and 20 NM, with Small craft everywhere else. The Gale Watch is for all areas. * WHEN...For the Hazardous Seas Warning, from 5 AM to 2 PM PDT Saturday. For the Small Craft Advisory, until 2 AM PDT Sunday. For the Gale Watch, from late Saturday night through Sunday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-231115- /O.EXT.KMFR.SC.Y.0109.000000T0000Z-211024T0900Z/ /O.UPG.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/ /O.NEW.KMFR.SE.W.0065.211023T1200Z-211023T2100Z/ /O.NEW.KMFR.SR.A.0005.211024T0900Z-211024T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 309 PM PDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... ...STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 ft at 13 seconds. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 40 kt and seas 12 to 17 ft at 14 seconds. For the Storm Watch, south winds 35 to 45 kt with gusts up to 55 kt and seas 16 to 21 ft at 16 seconds. * WHERE...Hazardous Seas for all areas beyond 5 NM with Small Craft elsewhere. The Storm Watch is for all areas. * WHEN...For the Hazardous Seas Warning, from 5 AM to 2 PM PDT Saturday. For the Small Craft Advisory, until 2 AM PDT Sunday. For the Storm Watch, from late Saturday night through Sunday morning. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities may be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Oct 21, 3:20 PM PDT, 4 minutes earlier.
Area forecast discussion, Oct 21, 3:20 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
320 PM PDT Thu Oct 21 2021
.SHORT TERM...An active wet and windy pattern will persist into
the weekend and early next week as a series of strong, moist
fronts move across the region. The first of these fronts is
moving into the coast this afternoon and evening and will
gradually move eastward across the area tonight into Friday
morning. This front is bringing strong, gusty winds ahead of it,
with winds expected to peak later today into tonight. This front
will also bring widespread moderate to locally heavy rain to the
area. Showers are expected behind the front on Friday. Then, a
weaker front will bring additional light to moderate rainfall on
Saturday along with breezy winds. On Sunday a second strong and
moist front will move into the area with another round of strong,
gusty winds and moderate to heavy precipitation. Precipitation and
winds with this front are expected to last longer from late
Saturday night into Monday.
Satellite imagery shows the frontal band just offshore this
afternoon and moderate rain is beginning to move into the coast
and coastal mountains. Winds have increased ahead of this front
with strongest winds at the coast, over the mountains, in the
Shasta and southern Rogue Valleys as well as east of the Cascades
near Summer Lake and over the higher terrain. Wind gusts of 55 to
69 mph have been recorded at the coast this afternoon across
headlands with gusts of around 50 mph along the coast near Gold
Beach. A high wind warning is in effect for portions of the coast
between Bandon and Gold Beach and wind advisories remain in effect
for affected inland areas. Please see the NPWMFR for details.
Models continue to show widespread moderate to locally heavy
rainfall spreading across the area late today through Friday
morning with high snow levels of 10000 feet, lowering to 6000 feet
behind the front. Rainfall amounts ranging from 0.75-2.00 inches
are expected over much of the area, except 2.00-4.00 inch amounts
in areas where upslope flow and orographic enhancement is
maximized (coast ranges and in western and southern portions of
Siskiyou County). Also expect lighter precipitation in eastern
Lake and eastern Modoc Counties with amounts of 0.3 to 0.75
inches. With the heavy rainfall, there is a potential for ponding
of water on roadways and in urban areas where there may be blocked
storm drains. We are also monitoring the potential for flash
flooding or debris flow in and near burn scars, especially for
the McCash and River Complex burn scars in northern California.
The high resolution HRRR and HREF continue to show some locally
heavy hourly rainfall rates of around 0.5 to 0.6 inches in Western
Siskiyou County. Heavy precipitation rates are below the guidance
criteria for flash flood in the McCash and River burn scars.
However, this will be closely monitored through the event. The
coastal mountains and Mount Shasta areas are also expected to see
possibly heavy rainfall rates of 0.5 to 0.8 inches per hour with
this frontal passage.
On Friday, the frontal band will shift east of the Cascades in
the morning then east of the area by early afternoon. Winds are
expected to lower overnight for areas west of the Cascades and in
the late morning and early afternoon for areas east of the
Cascades.
Also with this front and behind the front there is a slight chance
for thunderstorms over the waters, near the coast and then on Friday
in teh Mount Shasta area.
Friday night into Saturday another weaker front will arrive. This
front will bring light to moderate precipitation across the area.
Snow levels will be around 6000 feet as this front moves into the
area.
On Sunday, a second strong and very moist frontal system is
expected to move into the area. Integrated water vapor
transport(IVT) values, which show how effectively water vapor is
transported by the wind within the atmosphere, are high between
750 and 1000, indicating high potential for moderate and heavy
precipitation with this system. Expect heaviest rainfall in the
coastal mountains and across western and southern Siskiyou County,
similar to the front today with peak rain rates late Saturday
night into early Sunday afternoon. However, the moist onshore flow
pattern will last longer in duration and may result in higher
total rainfall amounts across the area. Current models show
widespread rainfall Saturday night through Sunday night with
amounts of 1 to 2 inches with heavier amount of 2.5 to 4 inches
in the coastal mountains and western Siskiyou and 3 to 5 inches in
the Mount Shasta area. Snow levels are expected to be high around
7000 feet or higher ahead of the front, lowering to 5000 to 6000
feet behind the front Sunday night and Monday morning. With
the heavy rainfall, expect rivers and stream flows to increase and
potential impacts with ponding on roadways or urban areas. We will
continue to assess the flash flood potential for burn scars as
well. Also with the front, weak instability and upper level dynamics
favor a slight chance to chance for thundertorms over the coastal
waters and for areas along the coast and into the coastal mountains
on Sunday. Strong, gusty winds with and ahead of the front will also
bring potential impacts, especially to the coast and for inland
areas such as the mountains, Shasta Valley and Summer Lake areas on
Sunday. Additionally, strong winds across the marine waters and very
high seas will result in impacts for mariners and those at the
coast. We will continue to monitor and update the forecast as
confidence increases in the details of this event.
.LONG TERM...From Monday 12Z until Saturday 12Z.
A mature and well developed cyclone will move inside 130 W late
Sunday night into Monday morning well off the coast of Washington.
Looking at some of the deterministic models, the low surface pressure
rises from 945 mb to roughly 965 mb mid day Monday. Although this
doesn't communicate any weather impacts, it should help demonstrate
how strong the south westerly flow will remain on Monday behind the
cold front. Ensembles suggest the precipitation will persist into
Monday, yet at a lower rate/intensity compared to Sunday.
With cooler air filtering in behind this front, we'll see snow
starting to accumulate above 5500 feet within the region. We're
forecasting about 10 inches of snow over the Cascades and Siskiyous,
so popular destinations like Crater Lake and Mt Ashland should start
adding to a snow pack this fall. It should be noted that the NBM
probability greater than 8 inches over 48 hours is pretty low, so
perhaps that 10 inch snow forecast is on the high side. In any
case, we do have high confidence in 2 to 4 inches of snow
accumulating snow above 5500 feet through Monday night.
This zonal onshore moist flow continues into Tuesday with more
precipitation continuing to fall across the region. It appears a
moist warm front and moisture plume smacks right into the Oregon
coastline with a weak surface low rising the upper level wave. With
the air becoming warmer, snow levels will likely rise up to 7000
feet, yet it's unclear how much of our area will get that warmer
air. This warm moist plume could move farther north or south as new
model data comes in. For now, simply count on more precipitation as
the NBM is forecasting a probability of precipitation near 90
percent on Tuesday.
The good news is it appears Wednesday or Thursday conditions will
dry out. The NBM is forecasting 10 to 20 percent chance of rain
over sections our region with 50 percent chance along the coast. In
addition, the deterministic models are also hinting at high pressure
building in briefly during this time frame.
-Smith
&&
.AVIATION...21/18Z TAFs...Airport Weather Warnings remain in effect
for Medford/MFR from 17Z to 23Z with southerly gusts to 35 kt
expected, and Klamath Falls/LMT from 17Z to 01Z with southerly gusts
to 40 kt expected. With the cold front approaching this afternoon
into this evening, expect LIFR to MVFR along and near the coast and
mainly VFR inland, except MVFR in the Mount Shasta area due to
upslope conditions. Wind speeds will generally peak during the
afternoon with moderate rain and MVFR spreading inland tonight.
BTL/DW
&&
.MARINE...Updated 145 PM PDT Thursday, 21 October 2021...Southerly
gales will spread across the waters today with a strong cold front
moving closer to shore. A mix of fresh swell and longer period west
swell will continue high to very high and very steep seas at 12 to
20 ft tonight into Friday. Another front will follow Friday night
into Saturday with winds again approaching gales. The active weather
pattern will continue next week with the potential for another
episode of very high and very steep seas around Sunday through
Monday. Seas Sunday night into Monday are likely to get into the 25
to 30 foot range with breaking wave heights over 30 feet possible
along and near the coast. BTL/DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 5 PM PDT this afternoon for ORZ021-022.
Hazardous Seas Warning from 5 PM this afternoon to 11 PM PDT
this evening for ORZ021-022.
Wind Advisory until 8 AM PDT Friday for ORZ030-031.
Wind Advisory until 11 PM PDT this evening for ORZ026.
CA...Wind Advisory until 8 AM PDT Friday for CAZ085.
Wind Advisory until 2 AM PDT Friday for CAZ081.
Pacific Coastal Waters...
Hazardous Seas Warning from 5 PM this afternoon to 11 PM PDT
this evening for PZZ350-356-370-376.
Gale Watch from late Friday night through Saturday afternoon for
PZZ350-356-370-376.
Gale Warning until 5 PM PDT this afternoon for
PZZ350-356-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:22 AM PDT | Hazardous Seas Warning | MFR | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.